MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SV CATHETER 3F RADIOLOGY BASIC TRAY (SINGLE-LUMEN); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SV CATHETER 3F RADIOLOGY BASIC TRAY (SINGLE-LUMEN); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of reew4464 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "pt.Admitted with a broken picc line.Pt came to ir for a picc rewire; picc line was cracked in half at lumen site." no patient harm was reported, although patient needed a new line placed over a wire.No other information was provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged catheter was confirmed.The product returned for evaluation was one 3fr s/l powerpicc sv catheter.Usage residues were observed throughout the sample.The sample shared a complete break at the luer/tubing joint.Permanent deformation was observed throughout the extension tubing.Microscopic inspection of the break revealed a granular fracture surface.Beach marks and radiating tear marks were observed throughout the fracture surface.Material deformation and discoloration were observed in the vicinity of the break.The break features were consistent with damage accumulated through flexural fatigue.Flexural fatigue occurs when repetitive mechanical stresses such as twisting and kinking gradually cause a crack to form and propagate in a material.The location of the damage and extension tubing deformation suggested that device securement, access and maintenance techniques may have contributed.H3 other text : evaluation findings are in section h.11.

Brand Name
POWERPICC SV CATHETER 3F RADIOLOGY BASIC TRAY (SINGLE-LUMEN)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11971191
Report Number3006260740-2021-02243
Device Sequence Number19894263
Product Code LJS
UDI-Device Identifier00801741027567
UDI-Public(01)00801741027567
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K102159
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number3173355
Device Lot NumberREEW4464
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2021
Initial Date Received by Manufacturer 05/21/2021
Supplement Date Received by Manufacturer06/24/2021
Initial Report FDA Received Date06/09/2021
Supplement Report FDA Received Date07/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;